11 doctors weighed in:

Lately im having trouble absorbing my meds I can take 2-3 ativan (lorazepam) and not feel a thing. This applies to other meds.What could be causing this? Kidneys?

11 doctors weighed in
Dr. David Hicks
Family Medicine
6 doctors agree

In brief: Tolerance

Many medications , especially benzodiazapines or short acting pain medications and other tranquilizers if taken regularly wil cause you to tolerate and need increasing doses for the same affect.
Not a good thing need to rehti nk the treatments and consider alternative ways to control the symptoms. Be aware if you have liver disease it may alter the metabolism of the drugs as well.

In brief: Tolerance

Many medications , especially benzodiazapines or short acting pain medications and other tranquilizers if taken regularly wil cause you to tolerate and need increasing doses for the same affect.
Not a good thing need to rehti nk the treatments and consider alternative ways to control the symptoms. Be aware if you have liver disease it may alter the metabolism of the drugs as well.
Dr. David Hicks
Dr. David Hicks
Thank
Dr. Stephen Perret
Pediatrics - Psychiatry
3 doctors agree

In brief: Depends

People have different metabolisms for different medications.
I would consult your doctor but there's no reason to think that there's anything wrong with your kidneys because you have a higher tolerance to Ativan (lorazepam) than you expected.

In brief: Depends

People have different metabolisms for different medications.
I would consult your doctor but there's no reason to think that there's anything wrong with your kidneys because you have a higher tolerance to Ativan (lorazepam) than you expected.
Dr. Stephen Perret
Dr. Stephen Perret
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors